MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX GENERAL ANESTHESIA CIRCUITS; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX GENERAL ANESTHESIA CIRCUITS; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 198-35L
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, immediately after opening the package, with the exception of the endotracheal tube, its components or accessories were missing.No patient injury was reported.
 
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.The sample was received in used conditions with its original open shelf carton and its original open packaging.Visual inspection: the sample was visually inspected at a distance of 12 inches under normal lighting; it was observed that only the tube was in the shelf carton, catheters, cp306 and ifus (instructions for use) were missing.The most probable root cause of the issue was deemed to be manufacturing related; the components were not included during packaging operations due to lack of detection by production personnel who performed the packaging operation.Action(s) taken to mitigate the reported issue(s): a retraining of the production personnel was conducted by the quality engineer to reinforce the packaging operation.

Brand Name
PORTEX GENERAL ANESTHESIA CIRCUITS
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15651737
Report Number3012307300-2022-25715
Device Sequence Number20393524
Product Code CBI
UDI-Device Identifier15019315058615
UDI-Public15019315058615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2020
Device Model Number198-35L
Device Catalogue Number198-35L
Device Lot Number3518376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2022
Initial Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown